Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 31, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Apr 24, 2016, 5:41 PM CDT for Kenedy County, Texas. It was in force for 34 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 24, 2016, 5:41 PM CDT (22:41 UTC)
- Expired
- Apr 24, 2016, 6:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Kenedy County, TX
The radar
The Brownsville radar (KBRO), 103 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 24, 5:45 PM CDT | HAIL 1.75 | 5 Ne Norias, TX | COOP OBSERVER REPORTED GOLFBALL SIZE HAIL AT HUNTING CAMP |
| Apr 24, 6:15 PM CDT | HAIL 0.88 | Norias, TX | OFF DUTY NWS EMPLOYEE REPORTED NICKEL SIZE HAIL ON HIGHWAY 77 NEAR NORIAS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 121 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
158
WUUS54 KBRO 242241
SVRBRO
TXC261-242315-
/O.NEW.KBRO.SV.W.0031.160424T2241Z-160424T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
541 PM CDT SUN APR 24 2016
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL KENEDY COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 615 PM CDT
* AT 540 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORIAS...OR
NEAR ARMSTRONG...MOVING SOUTH AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS
AND MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO
CROPS AND TREES IS EXPECTED. EXPECT MINOR WIND DAMAGE TO
MOBILE HOMES...SOME ROOFS...SIDING AND SOME FENCES. TREE
LIMBS WILL BLOW DOWN AND SMALL TREES WILL BE UPROOTED.
DAMAGE TO POWER LINES AND SOME POWER POLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
RUDOLPH...NORIAS AND HIGHWAY 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 2687 9781 2692 9764 2672 9752 2663 9777
TIME...MOT...LOC 2240Z 341DEG 8KT 2686 9773
HAIL...1.00IN
WIND...60MPH
$$
JMS2 follow-up statements
646
WWUS54 KBRO 242252
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
552 PM CDT SUN APR 24 2016
TXC261-242315-
/O.CON.KBRO.SV.W.0031.000000T0000Z-160424T2315Z/
KENEDY TX-
552 PM CDT SUN APR 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTH CENTRAL KENEDY COUNTY...
AT 551 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORIAS...OR 7
MILES SOUTHEAST OF ARMSTRONG...MOVING SOUTH AT 10 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT HAIL DAMAGE TO ROOFS...SIDING...WINDOWS AND
PROPERTY. VEHICLE DAMAGE WILL INCLUDE CRACKED OR SHATTERED
WINDSHIELDS AND MAJOR DENTS REQUIRING SIGNIFICANT REPAIRS.
EXPECT MINOR WIND DAMAGE TO MOBILE HOMES...SOME
ROOFS...SIDING AND SOME FENCES. TREE LIMBS WILL BLOW DOWN
AND SMALL TREES WILL BE UPROOTED. DAMAGE TO POWER LINES AND
SOME POWER POLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
RUDOLPH...NORIAS AND HIGHWAY 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 2687 9781 2692 9764 2672 9752 2663 9777
TIME...MOT...LOC 2251Z 341DEG 8KT 2683 9772
HAIL...2.00IN
WIND...60MPH
$$
JS876
WWUS54 KBRO 242307
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
607 PM CDT SUN APR 24 2016
TXC261-242315-
/O.CON.KBRO.SV.W.0031.000000T0000Z-160424T2315Z/
KENEDY TX-
607 PM CDT SUN APR 24 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR SOUTH CENTRAL KENEDY COUNTY...
AT 606 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORIAS...OR 12
MILES SOUTHEAST OF ARMSTRONG...MOVING SOUTH AT 10 MPH.
HAZARD...TWO INCH HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT HAIL DAMAGE TO ROOFS...SIDING...WINDOWS AND
PROPERTY. VEHICLE DAMAGE WILL INCLUDE CRACKED OR SHATTERED
WINDSHIELDS AND MAJOR DENTS REQUIRING SIGNIFICANT REPAIRS.
TREE LIMBS WILL BLOW DOWN AND SMALL TREES WILL BE UPROOTED.
DAMAGE TO POWER LINES AND SOME POWER POLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
RUDOLPH...NORIAS AND HIGHWAY 77.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 2687 9781 2692 9764 2672 9752 2663 9777
TIME...MOT...LOC 2306Z 341DEG 10KT 2677 9770
HAIL...2.00IN
WIND...60MPH
$$
JSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:50 PM CDT, 2 hours 51 minutes earlier.
Area forecast discussion, Apr 24, 2:50 PM CDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 250 PM CDT SUN APR 24 2016 .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...LATEST SATELLITE IMAGERY SHOWS A NEGATIVE TILTED 500MB TROUGH AXIS MOVING OFF THE LOWER TEXAS COAST. BROWNSVILLE RADAR INDICATES SCATTERED CONVECTION OVER THE GULF WATERS BEING GENERATED BY THIS PASSING MID LEVEL FEATURE. CONVECTION SHOULD END THIS EVENING WITH IMPROVING CONDITIONS AS DRIER AIR FILTERS INTO DEEP SOUTH TEXAS. LOW TEMPERATURES TONIGHT WILL BE IN THE LOW TO MID 70S WITH LIGHT TO MODERATE SOUTHEAST WINDS. MONDAY WILL BE VERY WARM COURTESY OF WEAK RIDGING ALOFT AND SOUTH TO SOUTHWEST WINDS IN THE LOWER LEVELS OF THE ATMOSPHERE. HIGH TEMPERATURES MONDAY WILL RANGE FROM THE LOWER 80S NEAR THE COAST...90S INLAND AND AROUND 100 ACROSS THE FAR WEST WITH BREEZY SOUTH TO SOUTHEAST WINDS. LOW TEMPERATURES MONDAY NIGHT WILL FALL INTO THE LOW TO MID 70S. DRY CONDITIONS EXPECTED ACROSS THE REGION TONIGHT THROUGH MONDAY NIGHT. .LONG TERM /TUESDAY THROUGH SUNDAY/...THE MID TO UPPER LEVEL FLOW SPLIT FLOW ACROSS THE NORTH AMERICA AND THE CONUS SHOWS NO SIGNS OF BREAKING DOWN ANYTIME SOON. THIS WILL MAINTAIN A PROGRESSIVE WEST TO EAST FLOW OF SEVERAL LOW PRESSURE LOWS/TROUGH ACROSS THE SOUTHWEST DESERTS AND SOUTHERN AND CENTRAL PLAINS. MODELS ARE IN FAIRLY GOOD CONSISTENCY AND AGREEMENT WITH THE GENERAL FLOW MAKING FOR A STEADY STATE FORECAST. DAILY VARIATION IN TIMING AND STRENGTH AND SOUTHERN EXTENT OF AT LEAST TWO OF THE MORE SIGNIFICANT LOWS/TROUGHS WILL HAVE TO BE MONITORED TO SEE HOW MUCH IMPACT THEY HAVE OF DEEP SOUTH TEXAS. THE MOST NOTICEABLE WEATHER ELEMENTS OF THE WEEK WILL BE DAILY MODERATE TO STRONG BREEZES AND ABOVE NORMAL TEMPERATURES. THE FIRST LOW IS INDICATED TO MOVE FARTHER NORTH THEN PREVIOUS MODEL RUNS WITH A DRIER WESTERLY FLOW OVER SOUTH TEXAS. A TRAILING COLD FRONT IS SHOWN MOVING INTO SOUTH TEXAS BUT THE WESTERLY FLOW AND WARMER TEMPERATURES WOULD LIKELY ALLOW THE FRONT TO DISSIPATE BEFORE IT REACHES DEEP SOUTH TEXAS. THE MOISTURE DEPTH ON WEDNESDSAY IS SHOWING SIGNS OF DECREASING WHICH IS REFLECTED A SUBSTANTIAL LOWERING OF POPS IN THE MOS GUIDANCE. THE NEXT OPPORTUNITY FOR RAIN WILL BE NEXT WEEKEND AS STRONGER AND MORE SOUTHERN TRACK OF A TROUGH IS FORECAST BY THE 12Z MODEL SUITE. MOISTURE CHARTS ALSO INDICATE DEEPER MOISTURE IN ADVANCE OF THE TROUGH BUMPING UP THE POPS TO SLIGHT CHANCE TO EVEN LOW END CHANCE FOR SATURDAY. LOOKING AT THE WPC RAINFALL/QPF FORECAST FOR DAYS 3-7 KEEP ALL RAIN NORTH OF THE DEEP SOUTH TEXAS SO CONFIDENCE IN LOWER POPS LOOKS WITHIN REASON. && .MARINE...NOW THROUGH MONDAY NIGHT...BUOY 42020 REPORTED SOUTH WINDS NEAR 12 KNOTS GUSTING TO AROUND 14 KNOTS WITH SEAS SLIGHTLY UNDER 3.3 FEET WITH A PERIOD OF 5 SECONDS AT 15 CDT/19 UTC. WINDS WILL STEADILY INCREASE AND SEAS WILL GRADUALLY BUILD THIS EVENING AS HIGH PRESSURE OVER THE NORTHWEST GULF INTERACTS WITH LOWER PRESSURE OVER THE HIGH PLAINS. MODERATE WINDS AND SEAS WILL PREVAIL ALONG THE LOWER TEXAS THROUGH THE FORECAST PERIOD. SMALL CRAFT SHOULD EXERCISE CAUTION CONDITIONS POSSIBLE ON THE GULF WATERS TONIGHT INTO MONDAY NIGHT. TUESDAY THROUGH FRIDAY...MARINE CONDITIONS NEXT WEEK WITH BE SOMEWHAT ADVERSE AS QUICK MOVING LOW PRESSURE TROUGHS MOVE THROUGH THE CENTRAL PORTIONS OF THE COUNTRY. THIS WILL PRODUCE A MODERATE TO OCCASIONAL STRONG PRESSURE GRADIENT ACROSS THE WESTERN GULF OF MEXICO. MARINERS CAN EXPECT BUILDING SEAS THROUGH MID WEEK WITH A STEADY STATE HIGH SEA STATE THE LATTER HALF OF THE WORK WEEK WITH SOUTHEAST WINDS REMAINING IN THE MODERATE TO STRONG RANGE. OCCASIONAL OR EVEN EXTENDED PERIODS OF SMALL CRAFT ADVISORIES ARE LIKELY THIS WEEK FOR ALL COASTAL WATERS. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 74 88 74 88 / 10 0 0 10 BROWNSVILLE 74 89 74 89 / 10 0 0 10 HARLINGEN 73 93 74 92 / 10 0 0 0 MCALLEN 73 96 74 94 / 10 0 0 0 RIO GRANDE CITY 72 100 73 99 / 10 0 0 10 SOUTH PADRE ISLAND 74 82 73 78 / 10 0 0 10 && .BRO WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WEATHER.GOV/RGV 63/59
Hazardous weather outlook, Apr 24, 4:25 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 425 PM CDT SUN APR 24 2016 TXZ248>257-252130- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 425 PM CDT SUN APR 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TONIGHT THERE IS A SMALL PROBABILITY OF STRONG TO MARGINALLY SEVERE THUNDERSTORMS...WITH THE MAIN THREATS BEING STRONG AND GUSTY WINDS...SMALL HAIL...LIGHTNING...AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE AN ELEVATED RIP CURRENT RISK MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-252130- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 425 PM CDT SUN APR 24 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TONIGHT THERE IS A SMALL PROBABILITY OF STRONG TO MARGINALLY SEVERE THUNDERSTORMS...WITH THE MAIN THREATS BEING STRONG AND GUSTY WINDS...SMALL HAIL...LIGHTNING...AND BRIEF HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY PERIODIC STRONG SOUTHEAST WINDS THROUGH THE WEEK WILL RESULT IN THE POSSIBILITY OF SMALL CRAFT ADVISORY CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 19
In the hours before
Special weather statement, Apr 24, 4:51 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
451 PM CDT SUN APR 24 2016
TXZ251-242230-
KENEDY TX-
451 PM CDT SUN APR 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL KENEDY COUNTY UNTIL
530 PM CDT...
AT 450 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
KENEDY COUNTY WIND FARMS...OR 14 MILES SOUTHEAST OF SARITA...MOVING
SOUTH AT 5 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LAT...LON 2716 9749 2705 9749 2705 9748 2704 9747
2691 9745 2700 9751 2700 9756 2698 9754
2698 9756 2693 9755 2695 9750 2693 9751
2692 9746 2693 9775 2717 9769
TIME...MOT...LOC 2150Z 003DEG 6KT 2710 9760
JMSSpecial weather statement, Apr 24, 5:26 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
526 PM CDT SUN APR 24 2016
TXZ251-242315-
KENEDY TX-
526 PM CDT SUN APR 24 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KENEDY COUNTY UNTIL 615
PM CDT...
AT 525 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
KENEDY COUNTY WIND FARMS...MOVING SOUTH AT 5 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LAT...LON 2692 9737 2698 9745 2690 9746 2693 9746
2700 9756 2693 9755 2695 9750 2691 9752
2689 9746 2690 9755 2688 9750 2683 9764
2707 9770 2714 9751
TIME...MOT...LOC 2225Z 339DEG 6KT 2704 9758
JMSThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 9:21 PM CDT | Special Weather Statement | BRO | Zapata | 39 min |
| Apr 24, 2:15 AM CDT | Special Weather Statement | BRO | Cameron | 60 min |
| Apr 24, 2:24 AM CDT | Special Weather Statement | BRO | Cameron | 66 min |
| Apr 24, 2:50 AM CDT | Areal Flood Advisory | BRO | Cameron | 85 min |
| Apr 24, 2:22 PM CDT | Special Marine Warning | BRO | 38 min | |
| Apr 24, 4:51 PM CDT | Special Weather Statement | BRO | Kenedy | 39 min |
| Apr 24, 5:26 PM CDT | Special Weather Statement | BRO | Kenedy | 49 min |
| Apr 24, 6:14 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 46 min |
| Apr 24, 6:54 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 51 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.